Alert archive / North Dakota / Wind Advisories in 2005
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Aug 30, 2005, 2:31 PM MDT for 11 counties in North Dakota. It took effect at Aug 30, 2005, 6:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2005, 2:31 PM MDT (20:31 UTC)
- In effect from
- Aug 30, 2005, 6:00 PM MDT
- Expired
- Aug 31, 2005, 12:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 302043 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT TUE AUG 30 2005 ...GUSTY NORTHWEST WINDS FOR WESTERN NORTH DAKOTA THIS EVENING... .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT IN EASTERN MONTANA WILL MOVE THROUGH WESTERN NORTH DAKOTA THIS EVENING. THE WINDS WILL SHIFT TO THE NORTHWEST AS THE COLD FRONT PASSES BRINGING GUSTY NORTHWEST WINDS OF 25 TO 40 MPH TO THE WESTERN THIRD OF THE STATE THROUGH MIDNIGHT...WITH DIMINISHING WINDS AFTER MIDNIGHT. NDZ001-009-017-018-031>033-040-041-043-044-310445- /X.NEW.KBIS.WI.Y.0001.050831T0000Z-050831T0600Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 331 PM CDT TUE AUG 30 2005 /231 PM MDT TUE AUG 30 2005/ ...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL SPREAD ACROSS THE WESTERN THIRD OF THE STATE THIS EVENING. TRAVEL MAY BECOME HAZARDOUS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
1 follow-up statement
000 WWUS73 KBIS 310406 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1106 PM CDT TUE AUG 30 2005 ...GUSTY NORTHWEST WINDS FOR WESTERN NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT IN WESTERN NORTH DAKOTA WILL MOVE TO EASTERN NORTH DAKOTA OVERNIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST AS THE COLD FRONT PASSES BRINGING GUSTY NORTHWEST WINDS OF 25 TO 40 MPH TO THE WESTERN THIRD OF THE STATE THROUGH 1 AM CDT. NDZ001-009-017-018-031>033-040-041-043-044-310600- /X.CON.KBIS.WI.Y.0001.000000T0000Z-050831T0600Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 1106 PM CDT TUE AUG 30 2005 /1006 PM MDT TUE AUG 30 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL SPREAD ACROSS THE WESTERN HALF OF THE STATE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 30, 2:20 PM MDT, 11 minutes earlier.
Area forecast discussion, Aug 30, 2:20 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT TUE AUG 30 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SHORTWAVE AND ASSOCIATED SFC TROUGH AND FRONT MOVING SLOWER THAN EARLIER ANTICIPATED. EXPECT FRONTAL PASSAGE AROUND 5 TO 7 PM ACROSS WESTERN NORTH DAKOTA. MAIN CONCERN WILL BE GUSTY WINDS AS MONTANA HAS BEEN REPORTING 30 TO 40 KT WIND GUSTS BEHIND THE FRONT. WILL ISSUE A WIND ADVISORY FOR THE WESTERN THIRD OF THE STATE THIS EVENING. MODELS CONTINUE TO BUILD UP CAPE ACROSS THE REGION TONIGHT SO A SHORT PERIOD OF THUNDERSTORMS WITH THE FRONTAL PASSAGE IS STILL THE CURRENT THINKING. AFTER THE FRONT MOVES THROUGH PRECIP SHOULD MOVE OUT OF THE REGION AFTER SUNRISE SO WILL KEEP WEDNESDAY DRY. REMAINDER OF THE WEEK WILL BE SPENT UNDER A BUILDING 500 MB RIDGE SO EXPECT QUIET WEATHER WITH A SLOW WARMING TREND. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT ON SATURDAY THE UPPER LEVEL H500 RIDGE AXIS IS OVER THE CENTRAL CONUS...THEN SHIFTS EASTWARD ON SUNDAY AS A H500 TROUGH MOVES EASTWARD OVER THE ROCKIES. BY MONDAY MORNING THE H500 TROUGH IS EMERGING EAST OF THE ROCKIES BRINGING SHORTWAVE ENERGY TO THE NORTHERN PLAINS...WITH AN ASSOCIATED SURFACE FRONT. HAVE INTRODUCED CHANCE OF THUNDERSTORMS MONDAY AND SHOWERS MONDAY NIGHT TO THE REGION. HAVE KEPT TUESDAY DRY FOR NOW AS MOST OF THE SHORTWAVE ENERGY IS EAST OF THE FORECAST AREA...BUT MAY SEE SOME LIGHT SHOWERS TUESDAY WITH THE MAIN H500 COLD POOL IN SOUTH CENTRAL CANADA. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY...WESTERN THIRD...TONIGHT. && WAA/JV
Hazardous weather outlook, Aug 30, 3:03 AM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT TUE AUG 30 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-310915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 403 AM CDT TUE AUG 30 2005 /303 AM MDT TUE AUG 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN NORTH DAKOTA THIS MORNING THEN SLOWLY EAST ACROSS CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EARLY TONIGHT. GOOD DAYTIME HEATING AND DEWPOINTS IN THE 50S WILL LEAD TO MODERATE INSTABILITY THIS AFTERNOON WITH CAPES BETWEEN 1000 AND 2000 J/KG. THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS...SOME COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
Nearby
Wind Advisories in North Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.